You can’t lose your man boobs by doing a gazillion of chest exercises, just like you can’t lose your belly fat by doing endless situps, because spot reduction is a myth. Man boobs is just fat tissue covering your chest muscles and since you can’t burn fat locally, you have to lower your overall body fat to lose them.
So the good old fashioned strategies of fat loss apply: if the amount of calories you eat is lower than the amount of calories your body burns, you’ll lose fat and thus also your man boobs. Here are 2 powerful tips you can use to instantly create a caloric deficit, plus an extra third tip which I’ll explain.
1. Eat Healthier. Man boobs are almost always the result of years of eating junk food which contain more calories than whole foods. This doesn’t mean you have to stop eating junk food forever to lose your man boobs, but you will have to eat a lot healthier the majority of the time.
More meats, chicken, fish, veggies and fruits. No need to turn into one of those paleo nazis – grains are fine if you eat them in moderation.
Less junk, alcohol and soda. 2 beers and a burger when out with friends is fine, but a DAILY 6 pack and TV dinner is an obvious no-go.
2. Get Stronger. One, muscle size is directly related to strength gains and so by getting stronger on the Bench Press, you’ll “shape” your chest. Two, the more weight you lift, the more calories you burn in a workout. Three, strength training promotes healthier food choices and makes you stick to your diet better.
StrongLifts 5×5 is therefore plenty, even though you’ll only do 3 exercises per workout, 3x/week. The amount of exercises doesn’t matter, intensity does.
3. Fix Your Posture. Working behind a computer all day can tighten your chest muscles and cause slouching shoulders which will then make your man boobs look worse. This is similar to how excess sitting can cause your hip muscles to tighten and your belly to look bigger as a result.
Don’t worry about gynecomastia – man boobs caused by lowered testosterone and increased estrogen from taking certain medication or steroid abuse.